Jump to content
Important Survey - Please Participate ×

Fludrocortisone, a corticosteroid; or thoughts on very low blood pressure...


[Ch...]

Recommended Posts

Does anyone have experience taking this medication (Florinef, generic fludrocortisone)? I was prescribed it several months ago for orthostatic hypotension, as my resting BP was around 60/30 (sometimes when I visit the doctor, they can't even get a reading - I joke that the machine often thinks I'm dead).

 

It is a corticosteroid, and I see that the sxs can include insomnia, anxiety, restlessness, and depression, among other things. I've seen some posts about steroids being contra-indicated doing tapering and w/d, as they tend to exacerbate the negatives one is already experiencing.

 

I take 0.1 mg per day, which I think is a pretty small dose, and it does help me function better (I can stand up without fainting anymore). I'm wondering if as I come off some of the CNS depressants if my BP will just go up on its own (my normal BP used to be 90/70, but my AD causes low BP, as does the Seroquel, and probably many of the other things I'm on).

 

However, as I go through this process, I don't want to be taking meds that are going to make me more revved up. Yet I also don't want to faint every time I stand.

 

Thanks for any feedback,

Marie

Link to comment
Share on other sites

What the body does when steroids are in the system is dampen down the adrenal system. Take the steroids away, and there's depression until the adrenals wake up and get going again. I took prednisone for three days once. It put me on an emotional roller coaster.

 

It would be hard for anyone to give you feedback without knowing everything you're on. I would think it would be hard to distinguish the side effects of the steroid when you're presumably tapering from benzos. All the side effects you list are w/d symptoms. Plus benzo withdrawal tends to raise blood pressure. So it's a confusing picture you have there.

 

 

Link to comment
Share on other sites

Klonopin can cause low BP as well.  Even though I'm tapering very slowly, each time I go to the doctor my blood pressure has been lower than it was before I got on the K.
Link to comment
Share on other sites

×
×
  • Create New...